Jump to content

Photo

How Long Do I Have To Be Off Doxycycline To Use Zinc?

doxycycle zinc acne cysts hormones

3 replies to this topic

#1 KSG1996

KSG1996

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 147
    Gallery Images: 8
    Likes: 30
About Me
  • Gender:Male
  • Location:USA
  • Interests:Soccer, helping others
  • Joined: 22-August 12

Posted 18 October 2013 - 08:02 PM

Hey all,

 

I've been taking Doxycycline 200mg a day (two 100mg tablets; one every 12 hours) for the past month and a half, and honestly, I have seen almost no results with my acne. In fact, I believe it has gotten worse periodically. My acne is 100% hormonal and my skin is of oily nature, and I've taken doxycycline before but with huge results (left me clear 2 years ago for around 3 months).

 

My acne has been consistently on my jaw and chin and lower cheeks. I was reading online that breakouts only in this area is linked to your hormones, therefore it's hormonal acne. I took Accutane last year and ended my course December 2012, and it got rid of all pimples I had for like 6 months, but it gradually came back. Now I'm back to the cysts every here and there and whiteheads. I began the Doxycycline hoping that it would clear me up temporarily in the meantime, but it hasn't done jack. Cyst appears, stays for 2 weeks, and goes away; only for a new one to flourish 2-3 days later.

 

I've been reading about Zinc for acne online for a while, and it has incredible results for people with my condition. It also keeps oil production to a minimum, something I really need. I also live in a humid, hot environment, therefore my sensitive skin can't handle the excessive oil + sweat combination, causing acne. However, I'm not sure how soon I can begin to take the Zinc once I'm off Doxycycline.

 

So my question is, when can I begin to take Zinc once I'm off Doxycycline? I have 3 more days worth of Doxycycline tablets left, and I really want to get rid of this persistent acne.

 

Thank you all for your help and time to read my thread. I really appreciate it.



#2 Garrettryan

Garrettryan

    Human Optimism Machine.

  • Moderators
  • Posts & Likes
    Posts: 284
    Likes: 87
About Me
  • Gender:Male
  • Location:Canada
  • Interests:"It is better to light one candle than to curse the darkness." - Chinese proverb
  • Joined: 17-October 12

Achievements

     

Posted 18 October 2013 - 11:54 PM

Hey all,

 

I've been taking Doxycycline 200mg a day (two 100mg tablets; one every 12 hours) for the past month and a half, and honestly, I have seen almost no results with my acne. In fact, I believe it has gotten worse periodically. My acne is 100% hormonal and my skin is of oily nature, and I've taken doxycycline before but with huge results (left me clear 2 years ago for around 3 months).

 

My acne has been consistently on my jaw and chin and lower cheeks. I was reading online that breakouts only in this area is linked to your hormones, therefore it's hormonal acne. I took Accutane last year and ended my course December 2012, and it got rid of all pimples I had for like 6 months, but it gradually came back. Now I'm back to the cysts every here and there and whiteheads. I began the Doxycycline hoping that it would clear me up temporarily in the meantime, but it hasn't done jack. Cyst appears, stays for 2 weeks, and goes away; only for a new one to flourish 2-3 days later.

 

I've been reading about Zinc for acne online for a while, and it has incredible results for people with my condition. It also keeps oil production to a minimum, something I really need. I also live in a humid, hot environment, therefore my sensitive skin can't handle the excessive oil + sweat combination, causing acne. However, I'm not sure how soon I can begin to take the Zinc once I'm off Doxycycline.

 

So my question is, when can I begin to take Zinc once I'm off Doxycycline? I have 3 more days worth of Doxycycline tablets left, and I really want to get rid of this persistent acne.

 

Thank you all for your help and time to read my thread. I really appreciate it.



Hello~

To the best of my knowledge I don't believe zinc and doxycycline have a listed drug interaction.. the only thing zinc is known to do is to sometimes stop the absorption of certain vitamins and medications when taken in conjunction with them. Just to be cautious of it not interfering with your antibiotic (even know I don't think it would) you could wait the remaining 3 days, then start up right away! 

Hope this helps, and best of luck! (:



#3 jjj333kkk2

jjj333kkk2

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 387
    Likes: 12
About Me
  • Gender:Not Telling
  • Joined: 25-September 09

Posted 19 October 2013 - 12:50 AM

IMO you`re not approaching your treatment correctly.

 

1. Doxycycline at 200mg a day for 1.5 months with no results is more than enough information to tell you that it`s not working. You might`ve become resistant to the antibiotics since the last time you took them.

 

2. Even if the Doxycycline was working perfectly for you now, you`d have to come off of it soon anyways (within a year) since the antibiotics are bad for your health, and plus they`ll stop working in time anyways due to bacterial resistance forming. If your acne was bad enough to go on Accutane, and a first round of Accutane didn`t cure your acne, then you definitely won`t be outgrowing your acne any time soon.

 

3. Stop with the wishful thinking about zinc. You might see small results but there is nothing to indicate zinc will do anything substantial. Especially since you seem to have pretty persistent acne.

 

What you should do: your best bet is to keep going on Accutane courses until you cure yourself. Or, you could try out the strongest retinoids and see if you can keep your acne at bay that way (retinoids are actually feasible long-term treatments).

 

As for your question: the only reason you can`t take zinc at the moment is that zinc apparently impairs the absorption of tetracycline antibiotics. So you can start to take zinc as soon as you get off the antibiotics. You might even be able to take zinc while taking the antibiotics if you take the zinc at a time which is halfway between each antibiotic dose.



#4 KSG1996

KSG1996

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 147
    Gallery Images: 8
    Likes: 30
About Me
  • Gender:Male
  • Location:USA
  • Interests:Soccer, helping others
  • Joined: 22-August 12

Posted 20 October 2013 - 06:40 AM

IMO you`re not approaching your treatment correctly.

 

1. Doxycycline at 200mg a day for 1.5 months with no results is more than enough information to tell you that it`s not working. You might`ve become resistant to the antibiotics since the last time you took them.

 

2. Even if the Doxycycline was working perfectly for you now, you`d have to come off of it soon anyways (within a year) since the antibiotics are bad for your health, and plus they`ll stop working in time anyways due to bacterial resistance forming. If your acne was bad enough to go on Accutane, and a first round of Accutane didn`t cure your acne, then you definitely won`t be outgrowing your acne any time soon.

 

3. Stop with the wishful thinking about zinc. You might see small results but there is nothing to indicate zinc will do anything substantial. Especially since you seem to have pretty persistent acne.

 

What you should do: your best bet is to keep going on Accutane courses until you cure yourself. Or, you could try out the strongest retinoids and see if you can keep your acne at bay that way (retinoids are actually feasible long-term treatments).

 

As for your question: the only reason you can`t take zinc at the moment is that zinc apparently impairs the absorption of tetracycline antibiotics. So you can start to take zinc as soon as you get off the antibiotics. You might even be able to take zinc while taking the antibiotics if you take the zinc at a time which is halfway between each antibiotic dose.

 

I do believe you're right. I really don't want to take Accutane again though.My initial breakout was so bad that it destroyed my psychological state of mind and killed my confidence, and even though it did clear me up, it was only for 5-6 months that my skin was "clear" (and I say that because I was full of red marks, which basically looked like acne to me). It's mostly the climate I live in (Hot and Humid) and the type of skin I have (Oily/Sensitive) that causes most of my acne. I still want to give Zinc a chance, because who knows; maybe it could be my miracle drug at least.

 

Thank you for your suggestion though






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users